Alert archive / Oregon / Gale Watches in 2018

Gale Watch 13, NWS Medford, OR

April 9, 2018

NWS Medford, OR issued this gale watch at Apr 9, 2018, 2:32 PM PDT. It took effect at Apr 11, 2018, 2:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 9, 2018, 2:32 PM PDT (21:32 UTC)
In effect from
Apr 11, 2018, 2:00 AM PDT
Expired
Apr 10, 2018, 10:04 AM PDT
In force
Issued by
NWS Medford, OR

The text

As transmitted.

162 
WHUS76 KMFR 092132
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
232 PM PDT Mon Apr 9 2018

...Gales Warning in effect for Tuesday morning...
...Hazardous seas expected Tuesday morning through Wednesday...
...Gales possible again Wednesday...

.A strong cold front will bring a period of gale force winds to 
portions of the coastal waters Tuesday morning. The remainder of 
the area will see small craft advisory conditions. Seas will 
remain hazardous after the winds subside. Another strong front
is likely to bring another period of gales Wednesday.

PZZ356-101500-
/O.CON.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/
/O.CON.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/
/O.CAN.KMFR.SE.W.0027.180410T1800Z-180411T0600Z/
/O.EXT.KMFR.SW.Y.0034.180410T1800Z-180411T1800Z/
/O.NEW.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
232 PM PDT Mon Apr 9 2018

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
TUESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM PDT TUESDAY THROUGH
LATE WEDNESDAY MORNING...
...GALE WATCH IN EFFECT FOR WEDNESDAY MORNING...

The National Weather Service in Medford has issued a Gale Watch...
which is in effect from late Tuesday night through Wednesday
morning. The Hazardous Seas Warning has been cancelled. 

* Winds...Increasing to south 25 to 35 kt with gusts 35 to 45 kt
  overnight. Winds are likely to peak between 5 AM and 7 AM PDT
  Tuesday morning. South winds are likely to increase to gales 25
  to 35 kt with gusts 35 to 45 kt again Tuesday night as another
  cold front move through.

* Seas...South winds waves and building west swell will become
  hazardous overnight as winds increase. Southwest seas are
  expected to peak at 10 to 12 feet at a period of 11 seconds or
  less Tuesday afternoon. Southwest seas will build again
  Wednesday morning, likely peaking at 13 to 17 feet at 15
  seconds.

* Areas affected...Warning level conditions are expected mainly
  over the northwestern portion of the area north of Gold Beach.
  Advisory level conditions are expected elsewhere.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ370-101500-
/O.CAN.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/
/O.CON.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/
/O.EXB.KMFR.SW.Y.0034.180410T1800Z-180411T1800Z/
/O.EXT.KMFR.SE.W.0027.180410T1800Z-180411T0900Z/
/O.NEW.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
232 PM PDT Mon Apr 9 2018

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
TUESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 AM TUESDAY TO
2 AM PDT WEDNESDAY...
...GALE WATCH IN EFFECT FOR WEDNESDAY MORNING...

The National Weather Service in Medford has issued a Small Craft
Advisory for hazardous seas...which is in effect from 11 AM
Tuesday to 11 AM PDT Wednesday. A Gale Watch has also been
issued. This Gale Watch is in effect from late Tuesday night
through Wednesday morning. The Small Craft Advisory has been
cancelled. 

* Winds...Increasing to south 30 to 40 kt with gusts 40 to 50 kt
  overnight. Winds are likely to peak between 2 AM and 7 AM PDT 
  Tuesday morning. South winds are likely to increase to gales 25 
  to 35 kt with gusts 35 to 45 kt again Tuesday night as another 
  cold front move through.

* Seas...South winds waves and building west swell will become
  hazardous overnight as winds increase. Southwest seas are
  expected to peak at 12 to 15 feet at a period of 11 seconds or
  less Tuesday afternoon. Southwest seas will build again
  Wednesday morning, likely peaking at 16 to 18 feet at 15 
  seconds.

* Areas affected...All areas will be affected.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ350-376-101500-
/O.CON.KMFR.GL.W.0018.180410T0900Z-180410T1800Z/
/O.CON.KMFR.SC.Y.0036.180410T0900Z-180410T1800Z/
/O.EXT.KMFR.SE.W.0027.180410T1800Z-180411T0900Z/
/O.EXT.KMFR.SW.Y.0034.180410T1800Z-180411T1800Z/
/O.NEW.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
232 PM PDT Mon Apr 9 2018

...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM PDT
TUESDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 AM TUESDAY TO
2 AM PDT WEDNESDAY...
...GALE WATCH IN EFFECT FOR WEDNESDAY MORNING...

The National Weather Service in Medford has issued a Gale Watch...
which is in effect from late Tuesday night through Wednesday
morning. 

* Winds...Increasing to south 25 to 35 kt with gusts 35 to 45 kt
  overnight. Winds are likely to peak between 5 AM and 7 AM PDT
  Tuesday morning. South winds are likely to increase to gales 25
  to 35 kt with gusts 35 to 45 kt again Tuesday night as another
  cold front move through.

* Seas...South winds waves and building west swell will become
  hazardous overnight as winds increase. Southwest seas are
  expected to peak at 11 to 14 feet at a period of 11 seconds or
  less Tuesday afternoon. Southwest seas will build again
  Wednesday morning, likely peaking at 14 to 17 feet at 15 
  seconds.

* Areas affected...Warning conditions are generally expected for
  all areas beyond about 3 nautical miles of the coast, as well as
  at and in the vicinity of Cape Blanco.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

BTL

http://www.weather.gov/medford
2 follow-up statements
267 
WHUS76 KMFR 100954
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
254 AM PDT Tue Apr 10 2018

...Gales Warning in effect for this morning... 
...Hazardous seas expected Tuesday morning through Wednesday... 
...Gales possible again Wednesday...

.A strong cold front will bring a period of gale force winds to
portions of the coastal waters early this morning. The remainder 
of the area will see small craft advisory conditions. Seas will 
remain hazardous after the winds subside. Another strong front is 
likely to bring another period of gales Wednesday.

PZZ350-376-102300-
/O.EXT.KMFR.GL.W.0018.000000T0000Z-180410T1500Z/
/O.EXT.KMFR.SC.Y.0036.000000T0000Z-180410T1500Z/
/O.EXT.KMFR.SE.W.0027.180410T1500Z-180411T0900Z/
/O.EXT.KMFR.SW.Y.0034.180410T1500Z-180411T1800Z/
/O.CON.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
254 AM PDT Tue Apr 10 2018

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO
2 AM PDT WEDNESDAY...

* Winds...South 25 to 35 kts early this morning. Winds will
  decrease this morning into this evening, then increase to south
  gales 25 to 35 kt with gusts 35 to 45 kt tonight. 
  

* Seas...11 to 14 feet at a period of 11 seconds. Seas diminish
  briefly this evening, then will build again tonight, likely
  peaking at 14 to 17 feet Wednesday. 

* Areas affected...In zone 356...Gales will affect areas mainly
  beyond 5 nm from shore from Port Orford north early this
  morning. By mid morning...Hazardous Seas are expected to affect
  areas beyond 5 nm from shore north of Bandon, elsewhere Small
  craft conditions are expected. In zone 370 Gales will affect
  most of the area early this morning. By mid morning Hazardous
  Seas will affect areas north of Port Orford, elsewhere small
  craft conditions are expected. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ370-102300-
/O.EXT.KMFR.GL.W.0018.000000T0000Z-180410T1500Z/
/O.EXT.KMFR.SE.W.0027.180410T1500Z-180411T0900Z/
/O.EXT.KMFR.SW.Y.0034.180410T1500Z-180411T0900Z/
/O.CON.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
254 AM PDT Tue Apr 10 2018

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO
2 AM PDT WEDNESDAY...

* Winds...South gales 30 to 40 kt with gusts 40 to 50 kt. Winds
  will diminish this morning into this evening, then south gales
  25 to 35 kt with gusts 35 to 45 kt are expected again tonight. 
 
* Seas...Steep wind driven at 12 to 15 feet. Seas will diminish
  late this afternoon into this evening, then will build again
  tonight, likely peaking at 16 to 18 feet at 15 seconds Wednesday
  morning.
 
* Areas affected...All areas will be affected by gales early this
  morning, then hazardous seas from mid morning into tonight. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ356-102300-
/O.EXT.KMFR.GL.W.0018.000000T0000Z-180410T1500Z/
/O.EXT.KMFR.SC.Y.0036.000000T0000Z-180410T1500Z/
/O.EXT.KMFR.SW.Y.0034.180410T1500Z-180411T1800Z/
/O.CON.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
254 AM PDT Tue Apr 10 2018

...GALE WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
8 AM THIS MORNING TO 11 AM PDT WEDNESDAY...

* Winds...South 25 to 35 kt with gusts 35 to 45 kt early this
  morning. Winds will diminish by mid morning into this evening,
  then south winds will increase to gales 25 to 35 kt with gusts 
  35 to 45 kt again tonight.
 
* Seas...Steep wind driven 9 to 11 feet at a period of 11 seconds
  today. Seas will diminish briefly this evening, then build again
  at 13 to 17 feet by Wednesday morning. 

* Areas affected...Warning level conditions are expected mainly 
  over the northwestern portion of the area north of Gold Beach. 
  Advisory level conditions are expected elsewhere. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$


http://www.weather.gov/medford
773 
WHUS76 KMFR 101704
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
1004 AM PDT Tue Apr 10 2018

...Elevated seas today...
...Gales expected Wednesday morning...

.Small craft advisory conditions are expected for most of the area 
today as wind seas transition to swell. Hazardous seas warning
conditions are expected for areas in the western portion of the
northern outer waters. Another strong front is expected to bring 
another round of gales Wednesday morning.

PZZ350-376-110000-
/O.CAN.KMFR.SE.W.0027.000000T0000Z-180411T0900Z/
/O.EXT.KMFR.SW.Y.0034.000000T0000Z-180411T0900Z/
/O.UPG.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
/O.NEW.KMFR.SC.Y.0037.180411T0900Z-180411T1800Z/
/O.NEW.KMFR.GL.W.0019.180411T0900Z-180411T1800Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
1004 AM PDT Tue Apr 10 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM PDT WEDNESDAY...
...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 2 AM to 11 AM PDT Wednesday. A
Small Craft Advisory remains in effect until then.

* Winds...South winds will increase tonight through Wednesday
  morning to south gales 25 to 35 kt with gusts 35 to 45 kt
  tonight.

* Seas...Southwest wind seas will transition to swell today
  through this evening at 9 to 12 feet at a dominant period of 11
  seconds. Seas are likely to build to southwest 12 to 17 feet 
  Wednesday morning.
 
* Areas affected...Advisory level seas are expected to affect all
  areas. The gale warning for Wednesday morning will affect mainly
  areas beyond 5 nautical miles of the coast and in the vicinity
  of Cape Blanco.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ370-110000-
/O.CON.KMFR.SE.W.0027.000000T0000Z-180411T0900Z/
/O.CON.KMFR.SW.Y.0034.000000T0000Z-180411T0900Z/
/O.UPG.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
/O.NEW.KMFR.GL.W.0019.180411T0900Z-180411T1800Z/
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
1004 AM PDT Tue Apr 10 2018

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PDT
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 2 AM to 11 AM PDT Wednesday. A
hazardous seas warning and small craft advisory are in effect 
until then.

* Winds...South winds will increase tonight through Wednesday
  morning to south gales 30 to 40 kt with gusts 40 to 50 kt.  

* Seas...Southwest wind seas will transition to swell today
  through this evening at 10 to 13 feet at a dominant period of 11
  seconds. Seas are likely to build to southwest 16 to 18 feet 
  Wednesday morning. 

* Areas affected...Hazardous seas warning conditions area expected
  over the northwestern half of the area through late this
  afternoon. Otherwise, small craft advisory conditions are
  expected until the gale warning goes into effect for the entire
  area early Wednesday morning.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Hazardous Seas Warning means very steep and hazardous sea
conditions are imminent or occurring. Recreational boaters should
remain in port, or take shelter until waves subside.  Commercial
vessels should prepare for rough seas and consider remaining in
port or taking shelter in port until hazardous seas subside.

A Small Craft Advisory for hazardous seas means that waves will
be steep enough to create a potential hazard to smaller vessels
and inexperienced mariners.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ356-110000-
/O.EXT.KMFR.SW.Y.0034.000000T0000Z-180411T0900Z/
/O.UPG.KMFR.GL.A.0013.180411T0900Z-180411T1800Z/
/O.NEW.KMFR.SC.Y.0037.180411T0900Z-180411T1800Z/
/O.NEW.KMFR.GL.W.0019.180411T0900Z-180411T1800Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
1004 AM PDT Tue Apr 10 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 AM PDT WEDNESDAY...
...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT WEDNESDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 2 AM to 11 AM PDT Wednesday. A
Small Craft Advisory is in effect until then. 

* Winds...South winds will increase tonight through Wednesday
  morning to south gales 25 to 35 kt with gusts 35 to 45 kt
  tonight.

* Seas...Southwest wind seas will transition to swell today
  through this evening at 9 to 11 feet at a dominant period of 11
  seconds. Seas are likely to build to southwest 12 to 16 feet 
  Wednesday morning.

* Areas affected...Small craft advisory level conditions are
  expected across the entire area this morning. These conditions
  will subside below advisory levels for most of the area south of
  Gold Beach this afternoon before returning this evening. Gales
  Wednesday morning are expected mainly beyond 3 nautical miles of
  the coast north of Brookings, with small craft advisory 
  conditions expected elsewhere. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

BTL

http://www.weather.gov/medford

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Apr 9, 2:20 PM PDT, 12 minutes earlier.

Area forecast discussion, Apr 9, 2:20 PM PDT, 12 minutes before
Area Forecast Discussion
National Weather Service Medford OR
220 PM PDT Mon Apr 9 2018

.SHORT TERM...Tonight through Thursday Night...Current satellite
observations are showing a few high clouds moving northward over
northern California into southern Oregon. These clouds are
associated with the next weak front which is expected to arrive
tonight. This system will provide increasing cloud cover through
the evening and light to moderate rain overnight. The heaviest
rain will be over the the southern Oregon coast, the Coastal
mountains, and in western Siskiyou County. Snow levels will start
out at 7000 to 8000 feet and fall overnight and Tuesday to 4000 to
5000 feet. Things will mainly be showery tomorrow before the next
system comes in Tuesday night and Wednesday.

Consequently, models have trended the gusty winds arriving a bit
earlier tonight (along with the front arriving earlier) with a
wider area being impacted. Have expanded the timing and the area
of wind advisory to account for this. Please see the NPWMFR for
more details.

The Wednesday system is expected to be stronger than the one on
Tuesday, and will bring periods of moderate to heavy rain to the
same areas of the coast, coastal range, and western Siskiyou
County. In addition, the Cascades will see a good amount of
precipitation. Snow levels will be around 4000 feet during the day
on Wednesday, meaning that the higher elevations of the Cascades
will see mainly snow. That being said, the warm weather seen
earlier in the week (read: today, Monday) combined with the sun
having a more direct impact on temperatures, expect accumulations
to be minimal except those areas above 5000 feet during the day on
Wedensday. Snow does have a higher chance of accumulating at
night between 3000 and 4000 feet, but those amounts will be
typical for this time of year.

Snow levels will continue to drop to around 2000 feet at night and
3000 to 4000 feet during the days through Friday. These
fluctuations in snow level will also mean that the general
unsettled nature of this pattern will continue through most of
the work week. Little to no accumulation is expected on the lower
passes, especially during the days on Thursday and Friday.

Finally, after a closer investigation into lifted indices and
CAPE values, have decided to expand slight chances for
thunderstorms through the entirety of our coastal waters and for
the coast on Wednesday afternoon. Also believe that a few rumbles
of thunder will be possible east of Sprague River and Tionesta on
Thursday afternoon as the shortwave moves further inland. Overall,
the impacts of this unsettled weather will be quite minimal, but
the forecast will need to be monitored as specific impacts will
become even more refined in next few forecast cycles. -Schaaf

.LONG TERM...Friday through Tuesday... Ridging over the
northeastern Pacific will build Thursday night into Friday,
generally bringing calm, warm conditions Friday and Saturday. A
weak warm front will brush through the region Friday, bringing
possible light precipitation. Highest chances will be along the
coast and north of the Umpqua Divide. Regardless of precipitation,
cloud cover from this front will keep temperatures around 5
degrees below normal. Saturday will likely be the warmest day of
the week (after today). Models are coming into agreement that the
ridge won't stick around long... a low will develop in the Gulf of
Alaska and drift towards the PacNW Sunday. This will bring strong
winds to the east side Sunday morning, and potential
precipitation over much of the forecast area Sunday, with highest
amounts likely over the southern Coastal mountains. Temperatures
aloft will drop substantially as the low moves overhead Sunday
into Monday, bringing potential light snow down to 3000 feet. -M&M

&&

.AVIATION...09/18Z TAF CYCLE... VFR conditions will prevail under
thin cirrus clouds through this evening. A strong, but weakening,
cold front will increase southerly winds tonight into Tuesday,
greatest along and near the coast and from the Cascades eastward.
A brief period of low level wind shear is possible around the time
of frontal passage in the 12Z-18Z time frame, mainly along the
coast. Partial terrain obscurations are expected, especially from
the Cascades westward, Tuesday morning. Valley areas away from the
coast will experience VFR and localized MVFR with and shortly
after frontal passage. MVFR is expected, at times, Tuesday morning
along and near the coast. BTL

&&

.MARINE...Updated 215 PM PDT Monday, 9 April 2018... High
pressure centered inland will continue to weaken over the coastal
waters this evening. A strong cold front will bring a period of
gale force winds and building seas late tonight into Tuesday
morning. Seas will remain hazardous after the winds subside.
Another strong and wetter cold front will move through Wednesday
with another round of gales likely. Heavy west swell will develop
behind the front, likely peaking Thursday night around 16 feet at
16 seconds. Numerical models have lowered the expected peak wave
height for this time period by 4 to 5 feet in the last 24 hours.
BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 2 AM to 8 PM PDT Tuesday for ORZ030-031.

CA...Wind Advisory from 2 AM to 8 PM PDT Tuesday for CAZ085.

Pacific Coastal Waters...Small Craft Advisory from 2 AM to 11 AM PDT Tuesday for
     PZZ350-356-370-376.
     Small Craft Advisory for hazardous seas from 11 AM to 11 PM PDT
     Tuesday for PZZ350-356-376.
     Gale Warning from 2 AM to 11 AM PDT Tuesday for
     PZZ350-356-370-376.
     Hazardous Seas Warning from 11 AM to 11 PM PDT Tuesday for
     PZZ350-356-370-376.

BMS/MSC/BTL

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 2:40 AM PDTGale WarningMFR29 hr
Apr 9, 2:40 AM PDTSmall Craft AdvisoryMFR29 hr
Apr 9, 2:40 AM PDTHazardous Seas WarningMFR50 hr
Apr 9, 2:40 AM PDTSmall Craft Advisory for Hazardous SeasMFR50 hr
Apr 9, 3:44 AM PDTWind AdvisoryMFRKlamath, Lake35 hr

Nearby

Gale Watches in Oregon, 2018Every gale watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.